Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Ann Pediatr Endocrinol Metab. 2013 Mar;18(1):32-35. English. Case Report.
Lee SH , Oh SH , Chung WY .
Department of Pediatrics, Inje University Busan Paik Hospital, Inje University College of Medicine, Busan, Korea. chungwy@chol.com
Department of Laboratory Medicine, Inje University Busan Paik Hospital, Inje University College of Medicine, Busan, Korea.
Abstract

Hypoglycemia was detected in a 15-year-old girl due to loss of consciousness. She was diagnosed with Graves' disease and was being treated with methimazole for the past 4 months. A paradoxically increased insulin levels was found when she suffered from the hypoglycemic episode. An imaging study showed no mass lesion in the pancreas, and insulin antibodies were found in the serum. She was diagnosed with insulin autoimmune syndrome. Her HLA typing was performed, and it revealed HLA-DRB1 *04:06. The patient was treated with a corticosteroid for 2 months. After discontinuing the steroid, the insulin antibody titer decreased dramatically, and she did not have any episode of hypoglycemia since. This is the first report of insulin autoimmune syndrome in a Korean girl, and we have revealed the connection between HLA type and insulin autoimmune syndrome in Korea.

Copyright © 2019. Korean Association of Medical Journal Editors.